MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Visual Impairment (2138); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.Explant date: if explanted, give date: not applicable, as the lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxr00 28.5 diopter intraocular lens (iol) was implanted into the left eye (os) on (b)(6) 2017.Reportedly, the doctor reported the lens as decentered in the patient's left eye.The patient refracts well and contact lenses are helping.However, it was reported that it's not ideal to wear contacts if there is another option such as repositioning the lens.Currently, the plan is to follow up with the doctor to discuss options for resolution.Furthermore, the patient's chart indicated the patient is experiencing glare, trouble reading, and straining.Post op visit, on date of service (b)(6) 2017, indicated the patient's refraction as -0.50 x +1.25 x 145 with a visual acuity of 20/20.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received reported that no secondary surgery has been done to the patient as of now, as patient is tolerating the symptoms.No additional information was provided.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.A search revealed that no similar complaints were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7051421
Report Number9614546-2017-01145
Device Sequence Number19195167
Product Code POE
UDI-Device Identifier05050474591769
UDI-Public(01)05050474591769(17)220516
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/16/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0285
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer01/18/2018
02/26/2018
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date02/14/2018
03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;